Please fill in your e-mail address to be included in our newsletter.
You may opt out at any time.

close this box

cheap viagra at lowest price

Acetaminophen May Raise Asthma Risk

by The Kid's Doctor Staff

A new study out shows that infants who have been given the common pain reliever acetaminophen may have a higher risk of developing asthma and eczema by the time they are six or seven. The study of over 200-thousand children in 31 countries, published in the journal Lancet, found that acetaminophen use in the first year of life was associated with a 46 percent higher risk of asthma by the time the children were six or seven compared to those never exposed to the drug.

Medium use of acetaminophen in the past 12 months increased asthma risk by 61 percent, which high dosages of once a month or more in the past year raised the risk by three times. The study defined medium use as once per year or more but less than once a month.

“Acetaminophen can reduce antioxidant levels and …that can give oxidative stress in the lungs and cause asthma,” says one of the researchers, Richard Beasley with the Medical Research Institute of New Zealand.

Researchers emphasize that acetaminophen should remain the preferred drug to relieve pain and fever in children because one of the alternatives, aspirin, is linked to the risk of Reye’s Syndrome, a rare but serious complication in children.

“The findings do lend support to the current guidelines of the World Health Organization, which recommend that acetaminophen should not be used routinely, but should be reserved for children with a high fever” the researchers wrote.

Related Posts on www.kidsdr.com

Share this post:
  • Facebook
  • MySpace
  • Google
  • Digg
  • del.icio.us
  • LinkedIn
Email This Post
Print This Post

Comments are closed.